On a New Smoothing Technique for Non-smooth, Non-convex Optimization


YILMAZ N. , ŞAHİNER A.

Numerical Algebra Control and Optimization, vol.10, pp.317-330, 2020 (Journal Indexed in ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 10
  • Publication Date: 2020
  • Doi Number: 10.3934/naco.2020004
  • Title of Journal : Numerical Algebra Control and Optimization
  • Page Numbers: pp.317-330
  • Keywords: Smoothing techniques, non-smooth analysis, non-Lipschitz problems, global optimization, FILLED FUNCTION-METHOD, GLOBAL DESCENT METHOD, MINIMIZATION, ALGORITHM, SPLINE

Abstract

In many global optimization techniques, the local search methods are used for different issues such as to obtain a new initial point and to find the local solution rapidly. Most of these local search methods base on the smoothness of the problem. In this study, we propose a new smoothing approach in order to smooth out non-smooth and non-Lipschitz functions playing a very important role in global optimization problems. We illustrate our smoothing approach on well-known test problems in the literature. The numerical results show the efficiency of our method.